Wisconsin, 2014

Heavy Rain in Wisconsin, August 29, 2014

August 29, 2014 · NWS GRB · 1 event in 1 county or zone

Thunderstorms developed in unstable air ahead of a cold front and produced heavy rain that caused minor flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed in unstable air ahead of a cold front and produced heavy rain that caused minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 29, 5:28 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 29, 5:28 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT FRI AUG 29 2014

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 243 PM CDT FRI AUG 29 2014

THE MAIN FCST FOCUS CONTS TO BE THE HEAVY RAIN POTENTIAL OVER THE
NEXT 24 HOURS AS A MOISURE-LADEN ATMOSPHERE AWAITS A TRIGGER.

THE 19Z MSAS SFC ANALYSIS INDICATED A BROAD AREA OF WEAK LOW PRES
OVER THE UPR MS VALLEY. A WRMFNT EXTENDED EWD THRU CNTRL WI...
WHILE A CDFNT STRETCHED SW FROM CNTRL MN TO CNTRL NEBRASKA. MUCH
OF NE WI RESIDED IN A QUIET ZONE BETWEEN PCPN TO THE NORTH
ASSOCIATED WITH THE 8H WRMFNT...PCPN TO THE WEST ASSOCIATED WITH
THE SFC LOW/CDFNT AND PCPN TO THE SOUTH AND EAST ASSOCIATED WITH A
SHORTWAVE. THE LACK OF PCPN HAS ALLOWED FOR SOME CLEARING TO TAKE
PLACE WITH SOME LOCATIONS SOARING INTO THE 80S.

SHWRS AND TSTMS ARE STILL EXPECTED TO OVERSPREAD THE REGION THIS
EVENING AS THE WEAK SFC LOW/ASSOCIATED CDFNT MOVE INTO THE WRN
GREAT LAKES...WITH A TRAILING SHORTWAVE TROF PUSHING INTO THE UPR
MS VALLEY/MIDWEST. PLENTY OF LOW-LEVEL MOISTURE IN PLACE OVER NE
WI WITH DEW POINTS IN THE 60S TO AROUND 70 DEGS AND PW VALUES AT
1.5"+. AIR MASS TO ALSO BE UNSTABLE THIS EVENING WITH CAPES
BETWEEN 1K AND 2K J/KG AND LI'S AROUND -5...ALTHO INSTABILITY WL
WEAKEN A BIT UPON SUNSET. NEVERTHELESS...EXPECT TO SEE PCPN EXPAND
IN COVERAGE THIS EVENING...ESPECIALLY AS A JET STREAK LIFTS NE
FROM THE MIDWEST AND CREATES A COUPLED JET STRUCTURE WITH ANOTHER
JET MAX OVER CNTRL ONTARIO. IN GENERAL...ANTICIPATE PCPN AMOUNTS
TO AVERAGE IN THE 0.50 TO 1" RANGE...BUT WITH SO MUCH MOISTURE IN
THE AIR...WOULD NOT BE SURPRISED TO SEE SOME TOTALS SURPASS 1.5"
BY DAYBREAK. AN ESF HAS ALREADY BEEN ISSUED HIGHLIGHTING THE
THREAT FOR HEAVY RAIN AND POSSIBLE FLOODING OF URBAN AREAS/NEAR
RIVERS AND STREAMS. MILD NGT ON TAP WITH MIN TEMPS ONLY IN THE LWR
TO MID 60S NORTH...MID TO UPR 60S SOUTH.

SHWRS/TSTMS TO BE ONGOING INTO SAT AS THE CDFNT DRIVES THRU THE
REST OF WI ACCOMPANIED BY THE SHORTWAVE TROF. EVEN THO WE LOSE THE
UPR JET SUPPORT...THERE IS STILL PLENTY OF LIFT (CDFNT)...FORCING
(TROF) AND MOISTURE AVAILABLE FOR PCPN TO CONT THRU SAT MORNING
BEFORE GRADUALLY DIMINISHING FROM WEST TO EAST DURING THE
AFTERNOON. ANOTHER ONE-QUARTER TO ONE-HALF INCH OF RAINFALL IS
POSSIBLE WHICH COULD AGGRAVATE ANY FLOODING (IF THERE IS ANY). MAX
TEMPS ARE EXPECTED TO RANGE FROM AROUND 70 DEGS NORTH TO THE UPR
70S SOUTH.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 243 PM CDT FRI AUG 29 2014

PCPN TRENDS FOR THE END OF THE LABOR DAY WEEKEND WILL BE THE
MAIN FCST CONCERN FOR THE EXTENDED PERIOD.

WILL MAINTAIN SMALL POPS OVER FAR NE WI SATURDAY EVENING...AS A
S/W TROF MOVES THROUGH...BUT WEAK RIDGING ALOFT SHOULD BRING DRY
CONDITIONS OVERNIGHT INTO SUNDAY. PATCHY FOG IS ANTICIPATED SAT
NGT...AS WINDS DECREASE AND PARTIAL CLEARING OCCURS. PCPN SHOULD
MOVE INTO NW WI LATE SUNDAY AFTERNOON...AS A LOW-LEVEL JET BECOMES
FOCUSED THERE...BUT WILL CONTINUE TO HOLD OFF POPS FOR OUR WSTRN
COUNTIES UNTIL EVG. WAA AND PARTLY CLOUDY SKIES SHOULD ALLOW TEMPS
TO WARM INTO THE UPPER 70S AND LOWER 80S AT MOST LOCATIONS.

A S/W TROF AND UPPER LEVEL JET ENERGY WILL APPROACH THE REGION
SUNDAY NIGHT...WITH A 40-50 KT LLJ RAMPING UP AHEAD OF THE
ADVANCING COLD FRONT. MOST OF THE DYNAMICS WILL MOVE THROUGH LATE
SUNDAY NIGHT AND MONDAY MORNING...SO THE HIGHEST POPS (LIKELY) AND
QPF WILL BE FOCUSED DURING THAT TIME FRAME. SUSPECT THAT ABUNDANT
CLOUD COVER AND WIDESPREAD SHOWER ACTIVITY WILL LIMIT INSTABILITY
ON MONDAY...SO NOT EXPECTING ANY ORGANIZED SEVERE THUNDERSTORMS...
DESPITE THE PASSAGE OF THE COLD FRONT. TORRENTIAL RAINFALL AND
GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. HAVE LOWERED POPS
ON MONDAY AFTERNOON...AS THE BEST S/W ENERGY TRACKS THROUGH THE
LAKE SUPERIOR REGION...AND A DRY SLOT PUNCHES INTO THE FORECAST
AREA.

FAST ZONAL FLOW WILL SET UP OVER THE WESTERN GREAT LAKES FOR THE
REST OF THE WEEK. A WEAK S/W TROF MAY BRING ISOLD/SCT SHOWERS ON
TUESDAY...BUT TUESDAY NIGHT AND WEDNESDAY LOOK DRY. MODELS ALL
SUGGEST THAT A WEST-EAST ORIENTED FRONTAL BOUNDARY WILL SET UP
ACROSS THE REGION FOR THE END OF THE WEEK...BUT THE POSITION AND
MOVMT OF THE BOUNDARY VARIES FROM MODEL TO MODEL. THE PRESENCE OF
THE BOUNDARY...PLUS THE RETURN OF A MOIST AND UNSTABLE AIR
MASS...SUPPORTS THE MENTION OF CHC POPS THURSDAY INTO FRIDAY.
CONFIDENCE IN THE OVERALL DETAILS IS LOW.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 614 PM CDT FRI AUG 29 2014

LINE OF STORMS NOW MOVING INTO WESTERN CWA AHEAD OF COLD FRONT
THAT IS EXPECTED TO PASS THROUGH THE CWA EARLY MORNING. HEAVY RAIN
IS MAIN ISSUE...THOUGH WEAKENING PRESSURE PATTERN WITH SURFACE LOW
MOVING THROUGH AFTER LINE TO BRING IFR/LIFR CIGS VSBYS AT TIMES
OVERNIGHT.&&

.HYDROLOGY...
ISSUED AT 243 PM CDT FRI AUG 29 2014

HAVE ALREADY ISSUED THE HYDROLOGIC OUTLOOK WITH THE CONCERN OF
FLOODING OF URBAN AREAS/RIVERS AND STREAMS FOR TNGT INTO SAT.
THERE IS PLENTY OF MOISTURE IN THE ATM FOR SHWRS/TSTMS TO FEED OFF
OF AND WITH POSSIBLE TRAINING OF PCPN...RAINFALL AMOUNTS COULD BE
QUITE IMPRESSIVE BY THE TIME THE PCPN DIMINISHES LATE SAT/SAT NGT.
MOST OF NE WI WL END UP WITH BETWEEN 1 TO 2 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
BEACH HAZARDS STATEMENT UNTIL 10 PM CDT THIS EVENING FOR WIZ022-
040-050.
&&

SHORT TERM.....AK
LONG TERM......TSK
AVIATION.......TE
HYDROLOGY......AK
Hazardous weather outlook, Aug 29, 2:04 PM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT FRI AUG 29 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
304 PM CDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION.
WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...TORRENTIAL
RAINFALL AND LOCALIZED URBAN AND SMALL STREAM FLOODING WILL BE
POSSIBLE...ESPECIALLY IN CENTRAL AND NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS ARE LIKELY ON SATURDAY...AND AGAIN SUNDAY
NIGHT INTO MONDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME...BUT LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE LIKELY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY...BUT
IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS
SHOULD RELAY REPORTS OF HEAVY RAINFALL AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-302015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 PM CDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL MAY AFFECT THE AREA...AND POSE A
THREAT TO MARINERS. PATCHY DENSE MARINE FOG COULD ALSO CAUSE
NAVIGATION PROBLEMS AT TIMES.

A SMALL CRAFT ADVISORY IS IN EFFECT ON LAKE MICHIGAN...FOR GUSTY
SOUTH WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS ARE LIKELY ON SATURDAY...AND AGAIN ON
MONDAY. THE STORMS MAY PRODUCE TORRENTIAL RAINFALL AND GUSTY
WINDS...AND POSE A THREAT TO MARINERS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY.

AK/TSK

In the hours before

Special weather statement, Aug 29, 5:17 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT FRI AUG 29 2014

WIZ005-010-018-300030-
VILAS-ONEIDA-LINCOLN-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK
617 PM CDT FRI AUG 29 2014

...SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL WISCONSIN
EARLY THIS EVENING...

AT 615 PM CDT...A LINE OF SHOWERS AND THUNDERSTORMS FROM PRESQUE
ISLE TO BOULDER JUNCTION TO ARBOR VITAE IN VILAS COUNTY...SOUTHWEST
TO SQUIRREL LAKE IN NORTHWEST ONEIDA COUNTY TO JUST WEST OF
MEDFORD. THE SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST
AT 40 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD
THE REMAINDER OF VILAS...ONEIDA AND LINCOLN COUNTIES THROUGH 7 PM.
SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO 40 MPH... TORRENTIAL RAINS AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES. BOATERS AND CAMPERS SHOULD CONSIDER SAFE
SHELTER UNTIL THE STORMS PASS.

WIZ011-012-019-020-030-031-035>037-045-300030-
FOREST-FLORENCE-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...CRANDON...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
617 PM CDT FRI AUG 29 2014

...SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION THIS EVENING...

AT 615 PM...ISOLATED SHOWERS AND THUNDERSTORMS EXTENDED BETWEEN
MARSHFIELD AND MOSINEE...AND NEAR ANTIGO. THE SHOWERS AND STORMS
WERE MOVING NORTHEAST AROUND 40 MPH. AN ISOLATED SHOWER OR STORM
COULD DEVELOP AT ANY TIME THROUGH 8 PM.

MEANWHILE...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM NEAR MEDFORD DOWN TO NEAR LA CROSSE WAS MOVING TO THE NORTH
NORTHEAST. THIS CLUSTER OF SHOWERS AND STORMS WILL MOVE INTO
PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN BETWEEN 8 PM AND
10 PM. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO AROUND 40 MPH AND TORRENTIAL RAINS. BOATERS AND CAMPERS ENJOYING
THE HOLIDAY WEEKEND SHOULD SEEK SAFE SHELTER IF A STORM APPROACHES
YOUR AREA.

ECKBERG
Special weather statement, Aug 29, 6:09 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
709 PM CDT FRI AUG 29 2014

WIZ018-300115-
LINCOLN-
709 PM CDT FRI AUG 29 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN LINCOLN COUNTY...MOVING
NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NEW WOOD WILDLIFE AREA...
  BILL CROSS RAPIDS WILDLIFE AREA...          OTIS...
  IRMA...               TOMAHAWK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

TE
Local storm report, Aug 29, 6:30 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
730 PM CDT FRI AUG 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TORNADO          3 ENE ANIWA             45.01N 89.14W
08/29/2014                   SHAWANO            WI   PUBLIC

            TOUCHDOWN AROUND SUGAR BUSH ROAD AND CTH-Z. EXACT TIME OF
            THE EVENT IS UNCERTAIN.

&&

MG
Local storm report, Aug 29, 6:47 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
747 PM CDT FRI AUG 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FUNNEL CLOUD     1 NNW WHITE LAKE        45.18N 88.77W
08/29/2014                   LANGLADE           WI   LAW ENFORCEMENT

            POSSIBLE FUNNEL CLOUD NEAR INTERSECTION OF HIGHWAY 64 AND
            CTH-M.

&&

MG
Special weather statement, Aug 29, 7:12 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 PM CDT FRI AUG 29 2014

WIZ013-019>021-030-031-035>037-073-074-300215-
LANGLADE-MARATHON-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-PORTAGE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO
COUNTY-WAUPACA-WOOD-
812 PM CDT FRI AUG 29 2014

...SPECIAL WEATHER STATEMENT...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY WINDS OF 30 MPH OR MORE AHEAD OF A LINE OF THUNDERSTORMS. THE
GUSTY WINDS WERE ROUGHLY ALONG A LINE FROM WISCONSIN RAPIDS TO
WITTENBERG TO ATHELSTANE AT 806 PM. THE ACTIVITY IS MOVING TO THE
EAST AT 15 MPH.

WINDS 30 TO 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THE GUSTY WINDS WILL BE NEAR...
  BEVENT BY 815 PM CDT...
  BABCOCK BY 825 PM CDT...
  NEOPIT BY 830 PM CDT...
  WAUSAUKEE AND WITTENBERG BY 840 PM CDT...
  WISCONSIN RAPIDS BY 855 PM CDT...
  CRIVITZ BY 910 PM CDT...
  STEVENS POINT BY 915 PM CDT...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

RDM
Special weather statement, Aug 29, 9:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CDT FRI AUG 29 2014

WIZ022-031-037>040-045-048>050-073-074-300515-
DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1002 PM CDT FRI AUG 29 2014

...SPECIAL WEATHER STATEMENT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING WEST OF A LINE
FROM WISCONSIN RAPIDS TO JUST WEST OF MARINETTE. THE AREA WAS
MOVING SLOWLY EAST INTO EAST CENTRAL WISCONSIN...WITH THE
INDIVIDUAL STORMS MOVING NORTHEAST AROUND 25 MPH. HEAVY RAIN AND
A PERIOD OF GUSTY WEST WINDS TO 25 MPH WILL ACCOMPANY THE SHOWERS
AND STORMS AS THEY MOVE INTO EASTERN WISCONSIN.

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. THE
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS. USE CAUTION IF
TRAVELING OVERNIGHT.

WIZ005-010>013-018>021-030-035-036-300515-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
1002 PM CDT FRI AUG 29 2014

...SPECIAL WEATHER STATEMENT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING OVER CENTRAL AND
NORTH CENTRAL WISCONSIN. THE AREA OF SHOWERS AND STORMS WILL
CONTINUE MOVING SLOWLY EAST  AFFECTING COMMUNITIES FROM
RHINELANDER... TO TOMOHAWK...TO WAUSAU...TO MARSHFIELD...AND TO
WISCONSIN RAPIDS THROUGH MUCH OF THE NIGHT. HEAVY RAIN AND GUSTY
WINDS WILL ACCOMPANY THE SHOWERS AND STORMS AS THEY MOVE THROUGH.

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. THE
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS. USE CAUTION IF
TRAVELING OVERNIGHT.

TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Waupaca

When
August 29, 9:45 PM CST to 11:30 PM CST
Where
Waupaca County, 4.42 mi NE of Iola
Reported by
Trained Spotter
Coordinates
44.540, -89.050

Thunderstorms produced heavy rain that flooded farm fields and partially flooded a basement northeast of Iola. A storm spotter four miles northeast of Iola measured 3.25 inches of rain in a 24-hour period.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539975.